Florida, 2022Rip Current in Florida, April 10, 2022
April 10, 2022 · NWS MLB · 1 event in 1 county or zone
A 13-year-old boy drowned after being caught in a rip current in Volusia County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 13-year-old boy drowned after being caught in a rip current in Volusia County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 10, 2:38 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 10, 2:38 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
338 PM EDT Sun Apr 10 2022
.DISCUSSION...
Tonight and Monday...Expect a clear and cool overnight period once
again with lows around 5-10 deg below normal. Winds will diminish
notably by 9 PM with temperatures quickly falling toward their
nighttime lows by early Monday. During Mon, veering winds to
a light onshore component will occur by late morning.
Temperatures will quickly warm to the U70s to L80s by early
afternoon with plenty of sunshine and dry conditions.
Monday Night-Wednesday (Modified Previous Discussion)...Surface high
pressure slides east of Florida to start the week, then elongates
into the central Atlantic while maintaining the ridge axis across
southern Georgia. Southeasterly winds Tuesday and Wednesday with dry
conditions expected to persist through the middle of the week. The
warming trend continues as afternoon highs climb into the low 80s
along the coast and mid 80s inland on Tuesday, then continue to the
mid 80s along coast and upper 80s inland on Wednesday. Overnight
lows also trend upwards, going from the upper 50s to low 60s Monday
night to mid to upper 60s on Wednesday night.
Thursday-Saturday (Modified Previous Discussion)...Surface high
pressure over the western Atlantic retreats eastward late this week
in response to an approaching cold front. Models continue to favor
the front weakening as it moves into north Florida Thursday into
Friday night, then washing out across central Florida Friday.
Moisture will increase through the period, with PWATs increasing
from around 1" on Wednesday to 1.2-1.4" Thursday, and 1.5-1.7"
Friday. This increased moisture in the presence of the stalled
frontal boundary and diurnal heating will lead to afternoon showers
in the later part of the week. Thus, have maintained rain chances 30-
40% Thursday and Friday afternoons, and 20-30% Saturday afternoon.
Have added slight chance of thunderstorms during the day Thursday to
Saturday, though current thermodynamic profiles suggest storms will
be limited to along strong sea breeze and outflow boundaries.
&&
.AVIATION...
VFR conds with light to modest wind, and no sig obstructions to
sky or visibility through Monday.
&&
.MARINE...
Tonight and Monday...Proximity of transiting high pressure to the
area will allow for a continued decline in winds and seas
overnight into Monday. Caution headlines exclusively for choppy
conds in the Gulf Stream waters south of Cape Canaveral wl
continue through at least the update late tonight. Veering winds
to onshore Monday wl allow for favorable conds over all the waters
with seas around 2 to 3 ft.
Monday Night-Thursday (Modified Previous Discussion)...High pressure
is forecast to build across Florida and the adjacent Atlantic waters
for much of this week, producing favorable boating conditions.
Southeast 10-15 knots Tuesday and Wednesday, then south-southeast on
Thursday. Seas 2-3 feet Monday/Tuesday increase a bit to 3-4 feet
Wednesday and Thursday. Scattered showers return to the forecast
late this week.
&&
.FIRE WEATHER...Afternoon RH values will fall into the U20s well
inland Mon afternoon with 30s across inland locations generally west
of I-95. Rather light winds will preclude overall critical
conditions from occurring. Veering winds into midweek wl allow for
dewpoints, and ascd RH values to rise daily until the next rain
chance develops Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 48 77 60 81 / 0 0 0 0
MCO 51 82 60 86 / 0 0 0 0
MLB 52 77 63 80 / 0 0 0 0
VRB 50 78 62 81 / 0 0 0 0
LEE 53 81 60 85 / 0 0 0 0
SFB 50 80 59 85 / 0 0 0 0
ORL 54 80 62 86 / 0 0 0 0
FPR 50 77 62 81 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Pendergrast/Haley
Hazardous weather outlook, Apr 10, 9:30 AM EST, 8 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1030 AM EDT Sun Apr 10 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-102300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1030 AM EDT Sun Apr 10 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.RIP CURRENT IMPACT...
There is a Moderate risk of dangerous rip currents at the
central Florida Atlantic beaches. When you arrive at the ocean,
check with the beach patrol for information about surf zone
hazards. Always swim near a lifeguard and never enter the ocean
alone.
.WIND AND SEA IMPACT...
Small craft operators within 20 miles of the Treasure Coast
as well as those venturing beyond 20 miles offshore should
exercise caution for seas up to 5 to 6 feet. Winds and seas will
subside this afternoon through tonight.
.FIRE WEATHER IMPACT...
The combination of very low humidity and drying ground conditions
will result in a High Fire Weather Danger for all the interior
counties of east central Florida, as well as Volusia, northern
Brevard, and inland sections of Indian River and southern Brevard
Counties. Outdoor burning is not recommended, or not permitted
today. Remember to always dispose of cigarette butts in proper
receptacles.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Hazardous weather is not expected in east central Florida at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
AC/JP
Rip Current, Coastal Volusia County
- When
- April 10, 5:30 PM EST
- Where
- Coastal Volusia County forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
Local broadcast media reported a 13-year-old boy from Port Orange drowned after being caught in a rip current while swimming near Sunglow Fishing Pier at Daytona Beach Shores. The teenager and two other friends were in the water swimming when the 13-year-old suddenly disappeared. Beach safety officials searched for over an hour until they found the unresponsive teenager, and life-saving measures were attempted. The victim was taken to a local hospital where he was pronounced dead.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Idaho, April 10 to 13, 20221 death · $200,000 · 13 events
- Hail and Damaging Wind in Texas, April 10 to 11, 20221 death · $50,000 · 1 in hail · 7 events
- Tornado and Hail in Oklahoma, April 10 to 11, 2022$205,000 · 1.75 in hail · 14 events
- Flash Flooding and Flood in Missouri, April 10 to 11, 2022$11,000 · 1.25 in hail · 30 events
- Wildfire and High Wind in Colorado, April 10, 20223 injured · 74 kt wind · 7 events
- Hail and Damaging Winds in Kansas, April 10 to 12, 20221.75 in hail · 17 events
- Strong Wind in Missouri, April 10, 2022$11,000 · 11 events
- Heavy Snow and High Wind in Utah, April 10 to 13, 202265 kt wind · 11 events
- Winter Storm and Winter Weather in Oregon, April 10 to 11, 20229 events
- Winter Weather in California, April 10 to 12, 20229 events
- High Wind and Strong Wind in California, April 10 to 12, 2022$5,000 · 67 kt wind · 8 events
- High Wind in Wyoming, April 10, 202261 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1007520.